Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2013, 12:38 PM CDT for Coosa County, Elmore County, Alabama. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 12:38 PM CDT (17:38 UTC)
- Expired
- Jun 28, 2013, 1:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Coosa County, AL, Elmore County, AL
The radar
The Maxwell AFB radar (KMXX), 33 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:10 PM CDT | TSTM WND DMG | 3 N Millbrook, AL | POWER LINE DOWN AT HWY 14 AND INGRAM RD |
| Jun 28, 1:10 PM CDT | TSTM WND DMG | 4 S Wetumpka, AL | POWER LINES DOWN NEAR WETUMPKA AT BLUE RIDGE AND JASMINE HILL RD |
| Jun 28, 1:10 PM CDT | TSTM WND DMG | Wetumpka, AL | POWER LINES DOWN ON COMPANY ST AND TREES DOWN ON TALLASSEE STREET IN WETUMPKA |
| Jun 28, 1:12 PM CDT | TSTM WND DMG | 1 Sse Martin Lake At Ko, AL | LARGE DOWNED TREE BLOCKING BLOUNT POINT RD NEAR LAKE MARTIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:26 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4271 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KBMX 281738
SVRBMX
ALC037-051-281830-
/O.NEW.KBMX.SV.W.0101.130628T1738Z-130628T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 130 PM CDT
* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROCKFORD TO VERBENA...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKFORD...KELLYTON...EQUALITY...MILLBROOK...WETUMPKA...
TALLASSEE...BRADFORD AND CREWSVILLE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 179 THROUGH 181...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3242 8612 3243 8618 3250 8626 3242 8641
3275 8641 3275 8637 3282 8646 3287 8646
3302 8624 3302 8601 3276 8601 3274 8588
3270 8591 3250 8589 3248 8587 3245 8588
3245 8599 3243 8600 3241 8605
TIME...MOT...LOC 1737Z 313DEG 31KT 3291 8620 3269 8654
$$
561 follow-up statement
471
WWUS54 KBMX 281810
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT FRI JUN 28 2013
ALC037-051-281830-
/O.CON.KBMX.SV.W.0101.000000T0000Z-130628T1830Z/
COOSA AL-ELMORE AL-
110 PM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELMORE AND
SOUTHEASTERN COOSA COUNTIES UNTIL 130 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARTIN LAKE AT KOWALIGA TO COOSADA...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...ECLECTIC...BLUE RIDGE...KENT...EMERALD MOUNTAIN...CLAUD
AND WARE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 179 THROUGH 181...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS CAPABLE OF
DOWNING TREES AND POWER LINES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3243 8618 3246 8619 3250 8625 3248 8630
3249 8631 3248 8631 3242 8641 3257 8641
3263 8631 3288 8601 3276 8601 3274 8588
3270 8591 3245 8588 3245 8599 3241 8605
TIME...MOT...LOC 1810Z 313DEG 31KT 3271 8595 3249 8630
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:34 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 28, 12:34 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1234 PM CDT FRI JUN 28 2013 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... ONCE AGAIN TODAY...A VERY CHALLENGING FORECAST WILL BE IN STORE AS A DECAYING MCS TRIES TO MOVE INTO OUR NORTHWEST COUNTIES ALONG WITH A STRONG OUTFLOW BOUNDARY TRAVERSING SOUTHEASTWARD THROUGH THE CWA. TEMPERATURES HAVE WARMED RAPIDLY ACROSS MUCH OF CENTRAL ALABAMA WITH A FEW LOCATIONS ALREADY APPROACHING OR ALREADY HAVE REACHED THE 90 DEGREE MARK. THE STRONG OUTFLOW BOUNDARY THAT IS MOVING QUICKLY SOUTHEASTWARD IS CURRENTLY STRETCHING FROM NORTHERN SUMTER NORTHEASTWARD THROUGH BIBB...SHELBY...AND ST. CLAIR COUNTIES. AS THE OUTFLOW BOUNDARY MOVES INTO THE INCREASINGLY UNSTABLE AIRMASS...THE LIFT ASSOCIATED WITH THE BOUNDARY SHOULD BE ENOUGH TO LIFT PARCELS PAST THE LFC AND DEVELOP SHOWERS AND THUNDERSTORMS. THE QUESTION THEN BECOMES IF SEVERE STORMS WILL BE ALLOWED TO DEVELOP. THE ATMOSPHERE IS MOST CERTAINLY PRIMED ACROSS MUCH OF CENTRAL ALABAMA...WITH SB CAPES OF OVER 3000 J/KG BEING ADVERTISED ON RAP ANALYSIS AND MID 70S DEWPOINTS CURRENTLY IN PLACE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. TWO BIG DIFFERENCES THAT WE HAVE PINPOINTED THIS MORNING AS OPPOSED TO WHAT WAS OBSERVED YESTERDAY IS THAT WE HAVE A STRONGER LIFTING MECHANISM (IN THE FORM OF THE OUTFLOW BOUNDARY)...BUT WINDS ALOFT AND BULK SHEAR VALUES ARE LOWER TODAY. SO IN ESSENCE THE ATMOSPHERE DOES NOT APPEAR TO BE AS CONDUCIVE FOR WIDESPREAD ORGANIZED CONVECTION. HOWEVER...THE BIG QUESTION WILL BE IF STORMS WILL BE ALLOWED TO ORGANIZE THEIR OWN COLD POOL FROM CELL MERGERS AND CLUSTERS OF STORMS DEVELOPING. IF A LARGE COLD POOL DOES IN FACT DEVELOP...THEN IT SHOULD BE ALLOWED TO SUSTAIN ITSELF WITH STEEP LAPSE RATES AND AN EXTREMELY UNSTABLE AND MOIST AIRMASS IN PLACE. FORWARD PROPAGATING CORFIDI VECTORS ARE INDICATING IF SOMETHING DOES DEVELOP IT WILL MOVE SOUTHEASTERLY ACROSS CENTRAL ALABAMA THEN MORE SOUTHERLY ACROSS OUR SOUTHERN TIER OF COUNTIES. WITH MOST OF CENTRAL ALABAMA ALONG AND SOUTH OF INTERSTATE 20 CONTINUING TO SEE PLENTIFUL SUNSHINE THIS MORNING THROUGH THIS AFTERNOON...INSTABILITIES WILL ONLY BE ON THE INCREASE. IN ADDITION...A FEW MESOSCALE BOUNDARIES WERE NOTED ON VISIBLE SATELLITE EARLIER THIS MORNING STRETCHING FROM MARENGO COUNTY EASTWARD TO BULLOCK COUNTY. THESE SMALLER BOUNDARIES COULD HELP TO INCREASE STORM DEVELOPMENT LATER ON THIS AFTERNOON AS WELL. OVERALL...THE INITIAL DEVELOPMENT OF STORMS ALONG THE STRONG OUTFLOW BOUNDARY WILL AT FIRST BE CELLULAR IN NATURE AND HAVE A THREAT OF DOWNBURST WINDS AS DRIER AIR ALOFT MIXES DOWN TO THE SURFACE. THEN AS MORE STORMS CONTINUE TO DEVELOP WE WILL CLOSELY WATCH FOR THE POSSIBILITY OF AN ORGANIZED COLD POOL DEVELOPING THAT WOULD INCREASE THE THREAT FOR A MORE WIDESPREAD DAMAGING WIND POTENTIAL. STAY TUNED FOR FREQUENT UPDATES TO THE FORECAST THROUGHOUT THE DAY TODAY. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. TWO AREAS OF THUNDERSTORMS WERE MOVING TO THE SOUTH EAST ACROSS CENTRAL ALABAMA. THESE THUNDERSTORMS WILL LIKELY AFFECT THE MGM AND TOI TERMINALS IN THE NEXT HOUR OR TWO. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE AFTERNOON HOURS...AS A PREFRONTAL TROUGH MOVES THROUGH CENTRAL ALABAMA. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION PREVAILING TS AT THIS POINT...SO WILL ONLY MENTION VCTS. AMENDMENTS MAY BE NEEDED DURING THE AFTERNOON ONCE CONVECTION BEGINS. THIS ACTIVITY WILL END FROM THE NORTH TO THE SOUTH DURING THE OVERNIGHT HOURS. MOSTLY CLEAR SKIES AND LIGHT WINDS...ALONG WITH PLENTY OF BOUNDARY LAYER MOISTURE...WILL LIKELY LEAD TO THE DEVELOPMENT OF FOG DURING THE MORNING HOURS ON SATURDAY. THIS FOG SHOULD MIX OUT AS THE SUN RISES. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 89 64 85 64 / 30 20 10 30 20 ANNISTON 72 88 66 84 65 / 50 30 20 30 20 BIRMINGHAM 72 89 66 85 65 / 40 20 10 30 20 TUSCALOOSA 71 91 67 87 66 / 40 30 10 20 20 CALERA 73 88 67 85 65 / 50 30 10 20 20 AUBURN 74 88 66 87 66 / 60 50 30 30 20 MONTGOMERY 76 91 69 90 67 / 60 50 20 20 20 TROY 75 89 68 89 67 / 60 60 30 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 10:15 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CDT FRI JUN 28 2013 ALZ011>015-017>050-291515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1015 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE WINDS AND LOCALLY HEAVY RAINFALL...ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING AS A PREFRONTAL TROUGH...AHEAD OF THE ACTUAL SURFACE FRONT...PUSHES SOUTHWARD TROUGH THE FORECAST AREA. ANY THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 28, 11:12 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1112 AM CDT FRI JUN 28 2013 ALZ025-034-035-281645- BIBB AL-CHILTON AL-SHELBY AL- 1112 AM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN CHILTON AND EASTERN BIBB COUNTIES UNTIL 1145 AM CDT... AT 1106 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WEST BLOCTON...OR 8 MILES NORTH OF CENTREVILLE... MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CENTREVILLE... MONTEVALLO... CALERA... ASHBY... BRIERFIELD IRONWORKS PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3312 8668 3283 8685 3302 8724 3319 8718 TIME...MOT...LOC 1612Z 294DEG 24KT 3307 8709 56
Special weather statement, Jun 28, 11:43 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 AM CDT FRI JUN 28 2013
ALZ030>033-039-040-281730-
DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1143 AM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...
SOUTHWESTERN PERRY...MARENGO...SOUTHERN HALE...SOUTHEASTERN GREENE
AND WESTERN DALLAS COUNTIES UNTIL 1230 PM CDT...
AT 1143 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBORO TO DUFFYS BEND
TO COATOPA...AND MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEMOPOLIS...
UNIONTOWN...
LINDEN...
ARCOLA...
NEWBERN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3268 8786 3278 8750 3233 8699 3221 8738
3226 8745 3226 8751 3217 8752 3204 8800
3215 8804 3218 8801 3229 8803 3230 8801
3230 8810 3254 8818
TIME...MOT...LOC 1643Z 318DEG 27KT 3268 8752 3260 8777
3249 8806
MALocal storm report, Jun 28, 11:47 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG EUTAW 32.84N 87.89W
06/28/2013 GREENE AL EMERGENCY MNGR
TREES WERE REPORTED DOWN NEAR EUTAW. TIME ESTIMATED FROM
RADAR.
&&
JTALLEYSpecial weather statement, Jun 28, 12:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT FRI JUN 28 2013
ALZ035-041-043-281800-
AUTAUGA AL-CHILTON AL-ELMORE AL-
1214 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHWESTERN ELMORE AND
SOUTHERN CHILTON COUNTIES UNTIL 100 PM CDT...
AT 1211 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF PLECHER...OR 13 MILES NORTHEAST OF
VALLEY GRANDE...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PRATTVILLE...
MILLBROOK...
BILLINGSLEY...
VIDA JUNCTION...
AUTAUGAVILLE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3237 8655 3237 8661 3241 8662 3238 8666
3258 8690 3264 8692 3275 8681 3247 8634
3243 8637 3242 8640 3241 8640 3241 8646
3235 8649 3234 8653
TIME...MOT...LOC 1714Z 309DEG 22KT 3262 8680
MALocal storm report, Jun 28, 12:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG COLUMBIANA 33.18N 86.60W
06/28/2013 SHELBY AL TRAINED SPOTTER
TREES DOWN AROUND MAIN ST AND ON POWER LINES ALONG ROUTE
25 IN COLUMBIANA, VIA POLICE SCANNER
&&
JTALLEYSpecial weather statement, Jun 28, 12:28 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT FRI JUN 28 2013
ALZ033-039-040-281815-
DALLAS AL-MARENGO AL-PERRY AL-
1228 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...SOUTHERN
MARENGO AND DALLAS COUNTIES UNTIL 115 PM CDT...
AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MARION
TO CENTRAL MILLS TO MILLER...AND MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMA...
SELMONT-WEST SELMONT...
WAYNE...
SHILOH...
MAGNOLIA...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3218 8795 3236 8742 3268 8723 3241 8684
3236 8681 3232 8685 3230 8683 3228 8686
3223 8681 3222 8691 3204 8691 3204 8718
3219 8733 3226 8745 3226 8751 3214 8752
3213 8761 3201 8762 3198 8769
TIME...MOT...LOC 1729Z 313DEG 30KT 3253 8720 3229 8734
3215 8777
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:03 PM CDT | Special Weather Statement | BMX | Chambers | 42 min |
| Jun 27, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 50 min |
| Jun 27, 7:40 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 50 min |
| Jun 27, 8:21 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Jun 27, 9:04 PM CDT | Special Weather Statement | BMX | Coosa | 26 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 27, 9:19 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jun 27, 9:40 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 50 min |
| Jun 27, 10:09 PM CDT | Special Weather Statement | BMX | Chilton | 51 min |
| Jun 27, 10:43 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
| Jun 27, 10:59 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 27, 11:26 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Jun 27, 11:47 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes, Perry | 58 min |
| Jun 28, 10:34 AM CDT | Special Weather Statement | BMX | Bibb | 41 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 44 min |
| Jun 28, 11:12 AM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 28, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Jun 28, 11:29 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby | 46 min |
| Jun 28, 11:43 AM CDT | Special Weather Statement | BMX | Dallas, Marengo | 47 min |
| Jun 28, 12:09 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 51 min |
| Jun 28, 12:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 28, 12:28 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Jun 28, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Jun 28, 12:58 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jun 28, 1:03 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 42 min |
| Jun 28, 1:06 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Jun 28, 1:16 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 44 min |
| Jun 28, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 44 min |
| Jun 28, 1:41 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery, Pike | 64 min |
| Jun 28, 1:56 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Russell | 34 min |
| Jun 28, 2:31 PM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jun 28, 2:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 28, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 43 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Jun 28, 6:11 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 64 min |
| Jun 28, 6:26 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 28, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| Jun 28, 6:59 PM CDT | Special Weather Statement | BMX | Hale, Tuscaloosa | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.